Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 50, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 21, 2007, 2:01 PM EDT for Monroe County, Orleans County, New York. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2007, 2:01 PM EDT (18:01 UTC)
- Expired
- Jun 21, 2007, 3:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
Counties Monroe County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:30 PM EDT | HAIL 1 | Rochester, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBUF 211803 SVRBUF NYC055-073-211900- /O.NEW.KBUF.SV.W.0050.070621T1801Z-070621T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 201 PM EDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN WESTERN NEW YORK ORLEANS COUNTY IN WESTERN NEW YORK * UNTIL 300 PM EDT * AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF POINT BREEZE AND WAS MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMLIN BEACH BY 235 PM EDT... HILTON BY 245 PM EDT... GREECE BY 255 PM EDT... IRONDEQUOIT BY 300 PM EDT... IN ADDITION TO STRONG WINDS...HAIL IS ALSO POSSIBLE WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4364 7836 4349 7849 4304 7756 4326 7739 $$ TJP
1 follow-up statement
000 WWUS51 KBUF 211828 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 227 PM EDT THU JUN 21 2007 NYC055-073-211900- /O.CON.KBUF.SV.W.0050.000000T0000Z-070621T1900Z/ MONROE NY-ORLEANS NY- 227 PM EDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR ORLEANS AND MONROE COUNTIES... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PITTSFORD...OR ABOUT NEAR EAST ROCHESTER...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL MONROE COUNTY THIS STORM HAS A HISTORY OF PRODUCING THREE QUARTER INCH HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4364 7836 4349 7849 4304 7756 4326 7739 $$ TJP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:46 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 21, 1:46 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 146 PM EDT THU JUN 21 2007 .SYNOPSIS... A WEAK COLD FRONT WILL PASS THROUGH THE REGION THIS AFTERNOON, BRINGING THE POSSIBILITY FOR A PASSING SHOWER OR THUNDERSTORM. HIGH PRESSURE FOLLOWING THE FRONT WILL BUILD ACROSS THE EASTERN GREAT LAKES INTO THE WEEKEND, BRINGING MAINLY CLEAR SKIES. THE PASSING COLD FRONT WILL ADVECT COOLER THAN AVERAGE TEMPERATURES INTO THE AREA FOR FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING AHEAD OF THE WEAK SURFACE TROUGH (PSEUDO WARM FRONT) THAT IS PUSHING THROUGH WESTERN NEW YORK STATE THIS MORNING. A FEW MORE SHOWERS AND THUNDERSTORMS ARE ALSO FORMING AHEAD OF THE COLD FRONT WHICH WILL BE DROPPING SOUTH ACROSS THE AREA EARLY AFTERNOON. STILL LOOKS LIKE THE BEST CHANCE FOR ORGANIZED CONVECTION WILL BE ACROSS THE NORTH COUNTRY WHERE THE MODELS ARE SHOWING HIGHER CAPES AND MORE FAVORABLE LIFT AHEAD OF THE SHORT WAVE THAT WILL BE CROSSING NEW YORK STATE THIS AFTERNOON. THE 12Z KBUF SOUNDING SHOWS AN INVERTED V SOUNDING WITH A LAYER OF RELATIVELY MOIST AIR OVERLYING DRIER AIR BELOW 700 MB. EVAPORATIONAL COOLING THROUGH THE DRY LAYER COULD LEAD TO SOME GUSTY WINDS WITH ANY THUNDERSTORMS. THERE IS ALSO A POSSIBILITY OF SMALL HAIL EAST OF LAKE ONTARIO DUE TO THE LIKELIHOOD OF HIGHER CAPES AND RELATIVELY LOW WET BULB ZERO HEIGHTS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... FOLLOWING THE FRONT TONIGHT HIGH PRESSURE WILL BUILD SOUTH ACROSS THE EASTERN GREAT LAKES AND DOMINATE THROUGH SATURDAY. EXPECT A GRADUAL INCREASE IN CLOUDS SATURDAY NIGHT AS A COLD FRONT PUSHES THROUGH SOUTHERN ONTARIO. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THIS PERIOD WILL FEATURE WARMING TEMPERATURES AND GENERALLY DRY WEATHER AS A BROAD RIDGE OVER THE NATIONS MID SECTION WILL GRADUALLY BUILD TO THE EAST. THE RIDGE WILL MAKE ITS WAY ACROSS THE GREAT LAKES REGION ON TUESDAY...THEN IS EXPECTED TO FLATTEN AS A STRONG SHORTWAVE OVER MANITOBA WILL SHEAR OUT TO THE NORTHEAST. IN FACT...IT WILL BE THE REMNANTS OF THE ASSOCIATED SURFACE PACIFIC COLD FRONT THAT IS FORECAST TO CROSS OUR REGION ON WEDNESDAY. THIS COULD TOUCH OFF A SHOWER OR THUNDERSTORM...SO LOW CHANCE POPS WILL BE INSERTED. A CLOSER DAY TO DAY EXAMINATION OF THIS PERIOD SHOWS THAT HIGH PRESSURE TO OUR SOUTHEAST ON SUNDAY MORNING WILL GIVE WAY TO A DRY FRONTAL PASSAGE LATE IN THE DAY OR SUNDAY EVENING. THIS FRONT WILL BECOME STATIONARY IN THE VICINITY OF WESTERN NEW YORK MONDAY AND TUESDAY...BUT A DRY NORTHWEST FLOW IN PLACE WILL ONLY INCLUDE SLIGHT CHANCE POPS FOR ANY CONVECTION. FOR WEDNESDAY...THE STALLED FRONT WILL LIFT NORTH OF THE REGION WITH THE BEFORE MENTIONED PACIFIC FRONT TO FOLLOW LATE IN THE DAY. AS HEADLINED AT THE TOP OF THIS SECTION...IT WILL GET WARMER DURING THIS FORECAST PERIOD. H8 TEMPS THAT WILL START OUT IN THE MID TEENS ON SUNDAY WILL WARM TO NEAR 20 (FAR WEST) BY TUESDAY AFTERNOON. THE GFS ENSEMBLES REMAIN A COUPLE DEGREES BEHIND THE OPERATIONAL MODEL...BUT GIVEN THE DEPARTURE FROM NORMAL...THIS IS NOT SURPRISING. WILL THUS CONTINUE TO LEAN MORE TOWARDS THE OPERATIONAL MODEL AND AIM HIGH ON MAX TEMPS FOR TUESDAY...OVERSHOOTING BOTH MEX AND HPC GUIDANCE. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... WHILE VFR CONDITIONS WILL PREVAIL DURING THE TAF PERIOD...THERE WILL BE WIDELY SEPARATED THUNDERSTORMS DURING THE REMAINDER OF THIS AFTERNOON THAT COULD CASUE LOCALIZED SHORT LIVED MVFR WEATHER. THE GREATEST RISK FOR CONVECTION BETWEEN 18 AND 00Z WILL BE FOUND FROM ROC EASTWARD...AND PARTICULARLY EAST OF LAKE ONTARIO. ANY STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE SFC WIND GUSTS IN EXCESS OF 40 KNOTS ALONG WITH SMALL HAIL. HIGH PRESSURE BUILDING SOUTH FROM WESTERN ONTARIO WILL THEN CLEAR OUT ANY CONVECTION EARLY THIS EVENING...LEAVING BEHIND MAINLY CLEAR SKIES FOR THE OVERNIGHT AND FRIDAY. LOOKING FURTHER AHEAD...THE HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY NIGHT AND SATURDAY. THIS WILL PRODUCE FINE VFR FLYING WEATHER. ANOTHER COLD FRONT WILL SLIP ACROSS THE REGION ON SUNDAY. WHILE SCATTERED CONVECTION COULD ONCE AGAIN BE GENERATED...THE VAST MAJORITY OF THE DAY WILL FEATURE VFR CONDITIONS. RIDGING WILL THEN KEEP VFR WEATHER OVER THE REGION ON MONDAY. && .MARINE... HIGH PRESSURE EXTENDING FORM THE LOWER OHIO VALLEY TO THE EASTERN GREAT LAKES WILL KEEP GENERALLY LIGHT WINDS AND MINIMAL WAVES ACROSS BOTH LAKES ERIE AND ONTARIO EARLY THIS MORNING. A COLD FRONT APPROACHING FROM THE UPPER GREAT LAKES WILL SHARPEN THE PRESSURE GRADIENT TODAY...WITH WINDS AND WAVES PICKING UP. A SMALL CRAFT ADVISORY WILL BE ISSUED FOR LAKE ERIE INTO THE EARLY AFTERNOON. HIGH PRESSURE WILL NOSE SOUTH FROM JAMES BAY TONIGHT AND FRIDAY... AND WINDS MAY INCREASE ENOUGH FRIDAY AFTERNOON FOR SMALL CRAFT ADVISORIES ON THE WEST HALF OF LAKE ONTARIO. AS THE HIGH BUILDS IN OVERNIGHT FRIDAY NIGHT THE PRESSURE GRADIENT WILL RELAX WITH ANOTHER ROUND OF GENERALLY LIGHT WINDS AND SMALL WAVES ANTICIPATED FOR BOTH LAKES ERIE AND ONTARIO. THE HIGH PRESSURE SYSTEM WILL THEN DRIFT SOUTH ACROSS THE GREAT LAKES DURING THE DAY SATURDAY WITH IDEAL BOATING CONDITIONS EXPECTED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...LEVAN NEAR TERM...TJP SHORT TERM...LEVAN LONG TERM...RSH AVIATION...RSH MARINE...APB
Hazardous weather outlook, Jun 21, 5:26 AM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 526 AM EDT THU JUN 21 2007 NYZ001>008-010>014-019>021-085-220930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 526 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-220930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 526 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 21, 1:50 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 150 PM EDT THU JUN 21 2007 NYZ007-008-211915- JEFFERSON NY-LEWIS NY- 150 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS APPROACHING FROM EASTERN ONTARIO... * AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... AND STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ABOUT 60 MILES NORTH OF CLAYTON...AND WERE MOVING SOUTHEAST AT 50 MPH. THESE STORMS COULD POSSIBLY MOVE ACROSS THE NORTHERN PORTIONS OF JEFFERSON AND LEWIS COUNTIES AFTER 1:30 PM EDT. AND WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:38 AM EDT | Special Marine Warning | BUF | 52 min | |
| Jun 21, 1:19 PM EDT | Special Marine Warning | BUF | 86 min | |
| Jun 21, 2:28 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 62 min |
| Jun 21, 2:38 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 67 min |
| Jun 21, 2:43 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jun 21, 2:48 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 72 min |
| Jun 21, 3:03 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 42 min |
| Jun 21, 3:48 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 36 min |
| Jun 21, 4:02 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 43 min |
| Jun 21, 4:21 PM EDT | Special Marine Warning | BUF | 39 min | |
| Jun 21, 6:41 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jun 21, 7:14 PM EDT | Special Marine Warning | BUF | 46 min | |
| Jun 21, 7:54 PM EDT | Special Marine Warning | BUF | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.